Alert archive / Ohio / Flash Flood Warnings in 2019
Flash Flood Warning 42, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 6, 2019, 8:15 PM EDT for 4 counties in Ohio. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2019, 8:15 PM EDT (00:15 UTC)
- Expired
- Jul 7, 2019, 12:15 AM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Athens County, OH, Morgan County, OH, Perry County, OH, Washington County, OH
The radar
The Charleston,WV radar (KRLX), 144 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 9:04 PM EDT | HEAVY RAIN 1.82 | Chesterhill, OH | 1.81 INCHES OF RAIN FELL BETWEEN 7:59 PM & 9:04 PM. |
| Jul 6, 9:45 PM EDT | HEAVY RAIN 3.2 | Waterford, OH | |
| Jul 6, 11:07 PM EDT | FLASH FLOOD | Mcconnelsville, OH | STATE ROUTES 78, 376 & 669 CLOSED DUE TO FLOODING ON THE OUTSKIRTS OF MCCONNELSVILLE. |
| Jul 7, 12:12 AM EDT | FLOOD | 6 Ene Mcconnelsville, OH | STATE ROUTE 78 CLSED DUE TO HIGH WATER BETWEEN BEAR RUN ROAD AND GERLACH ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 172 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
586
WGUS51 KRLX 070015
FFWRLX
OHC009-115-127-167-070415-
/O.NEW.KRLX.FF.W.0042.190707T0015Z-190707T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
815 PM EDT Sat Jul 6 2019
The National Weather Service in Charleston West Virginia has issued a
* Flash Flood Warning for...
Southeastern Perry County in southeastern Ohio...
Northwestern Washington County in southeastern Ohio...
Morgan County in southeastern Ohio...
Northern Athens County in southeastern Ohio...
* Until 1215 AM EDT.
* At 814 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. This storm has a history of
producing in excess of two inches rainfall in less than one hour.
Small streams are likely to come out of their banks, and flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Marietta, Glouster, McConnelsville, Beverly, Chesterhill,
Crooksville, Chauncey, Malta, Corning, Lowell, Stockport,
Jacksonville, Trimble, Bristol, Hemlock, Amesville, Rendville, Burr
Oak State Park, Hackney and Eagleport.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
LAT...LON 3976 8165 3975 8164 3967 8164 3966 8159
3959 8159 3958 8147 3940 8147 3934 8156
3938 8218 3977 8214
$$
121 follow-up statement
163
WGUS71 KRLX 070149
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
949 PM EDT Sat Jul 6 2019
OHC009-115-127-167-070415-
/O.CON.KRLX.FF.W.0042.000000T0000Z-190707T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Perry OH-Washington OH-Morgan OH-Athens OH-
949 PM EDT Sat Jul 6 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
SOUTHEASTERN PERRY...NORTHWESTERN WASHINGTON...MORGAN AND NORTHERN
ATHENS COUNTIES...
At 947 PM EDT, Doppler radar indicated thunderstorms produced heavy
rain across the warned area. Up to two inches of rain have fallen.
Flash flooding is occurring expected to begin shortly.
Some locations that will experience flooding include...
Marietta, Glouster, McConnelsville, Beverly, Chesterhill,
Crooksville, Chauncey, Malta, Corning, Lowell, Stockport,
Jacksonville, Trimble, Bristol, Hemlock, Amesville, Rendville, Burr
Oak State Park, Hackney and Eagleport.
The heaviest of the rain was over, and additional rainfall amounts
of one half inch or less are possible in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3976 8165 3975 8164 3967 8164 3966 8159
3959 8159 3958 8147 3940 8147 3934 8156
3938 8218 3977 8214
$$
12What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 8:02 PM EDT, 13 minutes earlier.
Area forecast discussion, Jul 6, 8:02 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
802 PM EDT Sat Jul 6 2019
.SYNOPSIS...
Very warm and humid weather through the weekend, with mainly
afternoon and evening showers and thunderstorms. A cold front
brings relief for early next week. Hot and muggy by midweek.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 745 PM Saturday...
Thunderstorms in the area have tarnished temperatures across the
region, so tweaked them down a few degrees to better align with
current observations. Also touched up POPs for our southeast
Ohio Counties to reflect storms moving in from WFO ILN's
territory.
As of 200 PM Saturday...
Ribbons of theta-e advection should serve as the primary focus
for convection thru early aftn and have coded POPs based on RAP
depiction of these features. An uptick on storm motion is
expected thru the afternoon with mean flow increasing a hair, as
already evident with the recent radar returns.
Meanwhile, a front will be sagging south this afternoon, taking
until early this evening to slip into southeast OH. This will
eventually take over as the main forcing for ascent, with
convection becoming more numerous along and ahead of the
boundary. PWAT values are progged to reach or eclipse 2" as
deep moisture pools in the vicinity of the baroclinic zone by
late afternoon/early evening. This, combined with a deep warm
cloud layer, would mean for very efficient downpours with very
heavy rain rates. There is the potential for a period of
training this evening from portions of southeast OH and into
northern WV which would further exacerbate the flash flood
threat.
After collaboration with neighboring offices, I have elected to
hoist a Flash Flood watch thru late tonight across the northern
WV Lowlands and northeast WV mountains, where FFG is lowest.
There is concern that, even in portions of southeast OH where
guidance is a bit higher, that isolated high water is possible.
Front will settle into central portions of the CWA late tonight
with coverage of activity gradually decreasing. The front will
gradually settle south on Sunday with convection chances highest
across the southern third of the CWA.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
As of 245 PM Saturday...
Where the cold front resides at the start of the short term will
be key in terms of PoPs Sunday evening. Guidance suggests rain
tapering off from west to east on Monday as high pressure
expands over the Great Lakes region. Higher elevations will
likely see showers and storms continue through the day on Monday
before beginning to relish in the drier weather associated the
encroaching high on Tuesday.
Temperatures gradually rise through the period, especially by
Tuesday as shortwave ridging and height rises come into play. At
which time, we can expect to see afternoon highs in the upper
80s (lowlands) and low- to mid-70s (mountains).
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 245 PM Saturday...
High pressure remains in control on Wednesday, with afternoon
temperatures maxing out in the low 90s. This is in response to a
warm front surging northward ahead of the next upper trough
sinking down from the upper Plains. Shower and thunderstorm
chances increase by late Wednesday night and remain prominent
overhead through the end of the work week once the cold front is
progged to cross through Central Appalachia. Quiet weather is
then suggested to return for the weekend.
Temperatures remain hot through the long term with no sign of
relief from higher dew points, resulting in continuing muggy
conditions.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
As of 800 PM Saturday...
Unsettled weather continues this evening with numerous showers
and storms crossing through the region. As has been the case the
past few days, VFR will hold at all terminals that reside
outside of the storms, while briefly falling to sub-MVFR beneath
any heavy storm. Handled this with TEMPO groups at all TAF sites
from 00-04Z when the best organization of storms are expected.
The overnight period of the forecast will encompass a hodgepodge
of flight restrictions due to low stratus and fog development.
A cold front is progged to sink southward into Central
Appalachia through the night, bringing an end to showers and
storms. However, quickly behind the conclusion of precip, the
likelihood for fog increases, especially at terminals that
encounter TSRA. During the predawn hours, low stratus is
expected to filter into the northern half of the forecast
region, plaguing EKN, CKB, and PKB with IFR and possibly LIFR
cigs.
Low ceilings will struggle to scatter Sunday morning, but should
improve by midday with daytime heating and mixing. Another round
of showers and storms are likely to impact terminals Sunday
afternoon as the front sluggishly pushes southward towards the
Carolinas. VCTS is currently displayed for many of the sites
towards the end of this current TAF period, with refinement to
timing and intensity of storms likely with future forecasts.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY...
FORECAST CONFIDENCE: Medium to High.
ALTERNATE SCENARIOS: Timing and intensity of low stratus and
fog may differ from forecast Sunday morning.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE SUN 07/07/19
UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
CRW CONSISTENCY H H H H M H H H L L M L
HTS CONSISTENCY H H H H H H L M M M M M
BKW CONSISTENCY H H H H H H M M M M L L
EKN CONSISTENCY H H H H H H L H L L L L
PKB CONSISTENCY H H H H M H H H H L L L
CKB CONSISTENCY H H H M L H L L L H H M
AFTER 00Z MONDAY...
IFR possible in fog and stratus Monday and Tuesday mornings.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until 5 AM EDT Sunday for WVZ009>011-017>020-
028>032-039-040-521>523-525-526.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...30/MEK
NEAR TERM...30
SHORT TERM...MEK
LONG TERM...MEK
AVIATION...MEKHazardous weather outlook, Jul 6, 11:49 AM EDT, 8 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1149 AM EDT Sat Jul 6 2019 WVZ009>011-017>020-028>032-039-040-521>523-525-526-071600- Wood-Pleasants-Tyler-Wirt-Calhoun-Ritchie-Doddridge-Braxton-Gilmer- Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Webster- Southeast Webster-Northwest Pocahontas-Northwest Randolph- Southeast Randolph- 1149 AM EDT Sat Jul 6 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for portions of central West Virginia, northeast West Virginia and northern West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Widely scattered showers and storms are expected Saturday afternoon and evening. Some of the stronger storms could produce damaging winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>008- 013>016-024>027-033-034-515>520-524-071600- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Lincoln-Putnam-Kanawha-Roane-Mingo-Logan- Boone-Clay-McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Southeast Pocahontas- 1149 AM EDT Sat Jul 6 2019 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia, and portions of central West Virginia, northeast West Virginia, southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. Localized flash flooding is possible this afternoon and evening, especially in areas that receive multiple rounds of thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Showers and storms will continue on Sunday. Localized flash flooding is possible in areas that receive multiple rounds of thunderstorms. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jul 6, 6:25 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Charleston WV
625 PM EDT Sat Jul 6 2019
WVZ019-020-028-029-062300-
Doddridge-Ritchie-Gilmer-Braxton-
625 PM EDT Sat Jul 6 2019
...A LINE OF STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN RITCHIE...
SOUTHWESTERN DODDRIDGE...GILMER AND NORTHERN BRAXTON COUNTIES...
At 623 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Harrisville to near Cedar Creek
State Park. Movement was east at 10 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Harrisville, Glenville, North Bend State Park, Cedar Creek State
Park, Burnsville, Cairo, Flatwoods, Sand Fork, Pullman, Auburn,
Newberne, Berea, Tanner, Burnt House, Greenwood, Baldwin, Stouts
Mills, Grove, Troy and Exchange.
This includes the following highways...
Interstate 79 between mile markers 67 and 81.
Route 50 in West Virginia between mile markers 48 and 49.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3908 8073 3901 8072 3896 8067 3867 8052
3875 8092 3893 8101 3896 8101 3899 8103
3901 8104 3901 8105 3923 8116 3928 8083
TIME...MOT...LOC 2223Z 271DEG 10KT 3916 8105 3882 8087
12Special weather statement, Jul 6, 6:35 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Charleston WV
635 PM EDT Sat Jul 6 2019
OHZ076-WVZ010-011-019-020-062300-
Washington-Doddridge-Ritchie-Pleasants-Tyler-
635 PM EDT Sat Jul 6 2019
...A LINE OF STRONG THUNDERSTORMS AFFECTING NORTHEASTERN
WASHINGTON...PLEASANTS...NORTHEASTERN RITCHIE...NORTHWESTERN
DODDRIDGE AND TYLER COUNTIES...
At 634 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Sistersville to near Pennsboro.
Movement was east at 15 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
St. Marys, Middlebourne, Paden City, Sistersville, Pennsboro, West
Union, Matamoras, Ellenboro, Friendly, Fly, Alma, Greenwood, Maxwell,
Arvilla, Point Lookout, New Matamoras, Wick, Mountain, Lima and
Hebron.
This includes Route 50 in West Virginia between mile markers 33 and
50, and between mile markers 54 and 55.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3958 8089 3960 8085 3956 8082 3955 8079
3947 8072 3948 8067 3946 8067 3947 8064
3945 8062 3942 8072 3929 8074 3923 8112
3959 8135 3959 8128 3961 8127 3958 8127
3958 8125 3957 8104 3954 8104 3961 8095
TIME...MOT...LOC 2234Z 261DEG 13KT 3961 8101 3929 8092
12Special weather statement, Jul 6, 6:59 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Charleston WV
659 PM EDT Sat Jul 6 2019
WVZ010-011-019-020-028>031-039-521-062330-
Doddridge-Harrison-Ritchie-Northwest
Webster-Upshur-Lewis-Gilmer-Braxton-Pleasants-Tyler-
659 PM EDT Sat Jul 6 2019
...A LINE OF STRONG THUNDERSTORMS AFFECTING NORTHEASTERN
PLEASANTS...EASTERN RITCHIE...DODDRIDGE...NORTHEASTERN GILMER...
LEWIS...EASTERN BRAXTON...SOUTHWESTERN UPSHUR...TYLER...CENTRAL
WEBSTER AND SOUTHWESTERN HARRISON COUNTIES...
At 658 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Sistersville to near Sutton. Movement was
east at 20 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Weston, Glenville, Sutton, Middlebourne, Webster Springs, Paden City,
Salem, Sistersville, Pennsboro, West Union, Addison (Webster
Springs), Camden-On-gauley, Stonewall Jackson, Holly River State,
Camden On Gauley, Matamoras, Cowen, Burnsville, Flatwoods and Sand
Fork.
This includes the following highways...
Interstate 79 near mile marker 60, and between mile markers 62 and
96.
Route 50 in West Virginia between mile markers 42 and 64.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3958 8089 3960 8085 3956 8082 3955 8079
3947 8071 3947 8065 3857 8029 3846 8039
3836 8062 3851 8068 3853 8065 3853 8069
3952 8107 3961 8095
TIME...MOT...LOC 2258Z 282DEG 16KT 3958 8101 3871 8067
12Special weather statement, Jul 6, 7:37 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Charleston WV
737 PM EDT Sat Jul 6 2019
WVZ020-028>031-039-521>523-070000-
Southeast Webster-Doddridge-Harrison-Northwest Pocahontas-Northwest
Webster-Upshur-Lewis-Gilmer-Braxton-
737 PM EDT Sat Jul 6 2019
...A LINE OF STRONG THUNDERSTORMS AFFECTING WEST CENTRAL
POCAHONTAS...SOUTHEASTERN DODDRIDGE...EAST CENTRAL GILMER...LEWIS...
EASTERN BRAXTON...WESTERN UPSHUR...WEBSTER AND SOUTHWESTERN HARRISON
COUNTIES...
At 736 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles southwest of Salem to 6 miles
east of Camden-On-gauley. Movement was east at 15 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Weston, Webster Springs, Addison (Webster Springs), Jackson Mill,
Stonewall Jackson, Rock Cave, Holly River State, West Milford, Cowen,
Burnsville, Lost Creek, Jane Lew, Eden, Upper Glade, Cleveland,
Waneta, Alum Bridge, Hacker Valley, Kanawha Head and Ireland.
This includes the following highways...
Interstate 79 between mile markers 79 and 111.
Route 33 between mile markers 1 and 7.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.
LAT...LON 3823 8020 3832 8054 3925 8075 3921 8034
3873 8025 3869 8028 3861 8023 3848 8021
3839 8024 3842 8020 3826 8017
TIME...MOT...LOC 2336Z 272DEG 11KT 3922 8066 3838 8048
12Special weather statement, Jul 6, 7:48 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Charleston WV
748 PM EDT Sat Jul 6 2019
OHZ066-067-075-076-070015-
Washington-Athens-Morgan-Perry-
748 PM EDT Sat Jul 6 2019
...A LINE OF STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN PERRY...
NORTHWESTERN WASHINGTON...MORGAN AND NORTHEASTERN ATHENS COUNTIES...
At 748 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles west of Caldwell to near Shawnee.
Movement was east at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Glouster, McConnelsville, Beverly, Shawnee, Chesterhill, Malta,
Corning, Lowell, Stockport, Jacksonville, Murray City, Trimble,
Bristol, Macksburg, Hemlock, Amesville, Lower Salem, Rendville, Burr
Oak State Park and Hackney.
This includes Interstate 77 in Ohio between mile markers 7 and 17.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3967 8164 3966 8159 3959 8159 3958 8148
3964 8147 3965 8145 3963 8145 3963 8142
3959 8135 3959 8128 3961 8127 3958 8127
3938 8171 3940 8210 3950 8217 3955 8216
3956 8220 3960 8223 3976 8171 3976 8165
TIME...MOT...LOC 2348Z 282DEG 31KT 3974 8167 3958 8218
12Special weather statement, Jul 6, 8:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
815 PM EDT Sat Jul 6 2019
WVZ030-031-039-040-521-522-525-526-070030-
Barbour-Southeast Webster-Northwest Randolph-Harrison-Northwest
Webster-Upshur-Lewis-Southeast Randolph-
815 PM EDT Sat Jul 6 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
RANDOLPH...LEWIS...UPSHUR...NORTHEASTERN WEBSTER...WEST CENTRAL
BARBOUR AND HARRISON COUNTIES...
At 805 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles southeast of Jacksonburg to near
Holly River State. Movement was east at 15 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Clarksburg, Buckhannon, Weston, Bridgeport, Shinnston, Stonewood,
Nutter Fort, Salem, Lumberport, Anmoore, Jackson Mill, Stonewall
Jackson, Rock Cave, Enterprise, Holly River State, West Milford, Lost
Creek, Jane Lew, Alexander and Eden.
This includes the following highways...
Interstate 79 between mile markers 90 and 128.
Route 50 in West Virginia between mile markers 65 and 82.
Route 33 between mile markers 1 and 17.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3943 8028 3939 8020 3928 8020 3924 8016
3921 8019 3847 8007 3851 8046 3869 8049
3877 8044 3886 8052 3916 8056 3917 8059
3921 8053 3922 8057 3923 8055 3929 8060
3929 8059 3936 8053 3943 8055 3947 8049
TIME...MOT...LOC 0005Z 265DEG 11KT 3945 8053 3859 8038
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:30 PM EDT | Special Weather Statement | RLX | Washington | 30 min |
| Jul 6, 8:38 PM EDT | Severe Thunderstorm Warning | RLX | Washington | 37 min |
| Jul 6, 11:22 PM EDT | Areal Flood Warning | RLX | Morgan, Washington | 6 hr |
| Jul 7, 5:39 AM EDT | Flash Flood Watch | RLX | Athens, Morgan, Perry, Washington | 16 hr |
| Jul 7, 10:12 AM EDT | Areal Flood Warning | RLX | Washington | 9 hr |
Nearby
Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.